Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 112, NWS Boston/Norton, MA

January 7, 2013

NWS Boston/Norton, MA issued this small craft advisory at Jan 7, 2013, 4:08 PM EST. It took effect at Nov 14, 2013, 1:00 AM EST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2013, 4:08 PM EST (21:08 UTC)
In effect from
Nov 14, 2013, 1:00 AM EST
Expired
Nov 16, 2013, 5:00 AM EST
In force
52 hr
Issued by
NWS Boston/Norton, MA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 1:21 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Jan 7, 1:21 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EST MON JAN 7 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON...THEN
STALL JUST SOUTH OF NEW ENGLAND THIS EVENING. THE FRONT WILL
RETURN AS A WARM FRONT TUESDAY. DRY WEATHER WITH A WARMING TREND
IS EXPECTED LATER TUESDAY AND WEDNESDAY. A COLD FRONT WILL USHER
IN A BRIEF PERIOD OF COOLER WEATHER WEDNESDAY NIGHT INTO FRIDAY.
HOWEVER...A RETURN TO MILDER WEATHER SHOULD RETURN NEXT WEEKEND
ALONG WITH THE RISK OF A FEW SHOWERS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM UPDATE...
COLD FRONT CONTINUES TO CROSS THE REGION...LYING ACROSS N CT/N
RI/S COASTAL MA AT 18Z. NOTED SOME LIGHT RAIN SHOWERS PASSING
OUTER CAPE COD CLOSE TO KCQX WITH A BATCH OF CLOUDS MOVING ACROSS
MASS BAY. THESE CLOUDS WILL SKIRT ALONG E COASTAL MA AND CROSS
CAPE COD...NANTUCKET AND MARTHAS VINEYARD DURING THE AFTERNOON.
DRIER AIR AND CLEARING SKIES WORKING OFF THE MAINE COAST...WHICH
WILL SHIFT S AS HIGH PRES BUILDS ACROSS NORTHERN NEW ENGLAND.
CLOUDS THAT WERE LINGERING ACROSS THE BERKSHIRES AND MID HUDSON
VALLEY TENDING TO BREAK UP PER LATEST VISIBLE SATELLITE LOOP.

TEMPS CONTINUE TO RUN A BIT ABOVE NEAR TERM MODEL TRENDS ACROSS
E MA/RI...OTHERWISE PRETTY MUCH ON TARGET ELSEWHERE AT 18Z.
REMAINING GRIDS WERE IN GOOD SHAPE AS WELL.

HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
HIGH PRESSURE EXPECTED TO BE IN FULL CONTROL TONIGHT. LIGHT WINDS
AND CLEAR SKIES SHOULD LEAD TO EXCELLENT RADIATIONAL COOLING. AS
THIS HIGH PRESSURE MOVES OFFSHORE LATE TONIGHT INTO TUESDAY...
INCREASING WEST TO SOUTHWEST WINDS SHOULD ASSIST WITH A WARM-UP.

TEMPERATURES WERE A BLEND OF THE MAV/MET MOS GUIDANCE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...

  * COOLER TREND FOR WED THRU FRI BUT STILL ABOVE NORMAL TEMPS
  * RAIN POSSIBLE TOWARDS THE END OF THE WEEK INTO THE WEEKEND

MODELS ARE IN GOOD AGREEMENT THROUGH MUCH OF THE WEEK WITH A COUPLE
OF NOTABLE EXCEPTIONS.  THE FIRST...ON WEDNESDAY THE GFS EXPECTS
RAIN WITH A FRONTAL PASSAGE WHILE THE ECMWF/NAM KEEP THE FORECAST
DRY.  THE SECOND...FRIDAY/S LOW PRESSURE SYSTEM IS A RATHER WEAK
COASTAL LOW THAT GETS ABSORBED INTO THE FLOW BEFORE ITS ABLE TO DO
MUCH ON THE ECMWF.  ON THE GFS...THE LOW MOVES OUT OF THE GREAT
LAKES ACROSS QUEBEC...BRINGING A COLD FRONT THROUGH SOUTHERN NEW
ENGLAND.  BOTH SCENARIOS BRING AT LEAST SHOWERS TO THE AREA.  OTHER
THAN THESE TWO EXCEPTIONS...MODELS ARE IN DECENT AGREEMENT.  FAIRLY
QUIET WEATHER EXPECTED...EXCEPT FOR POSSIBLY WEDNESDAY AND FRIDAY.
A SIGNIFICANT WARM UP IS LIKELY FOR THE WEEKEND WITH TEMPERATURES
WELL ABOVE NORMAL.

TUESDAY NIGHT THROUGH THURSDAY...LOW PRESSURE MOVES OUT OF ONTARIO
TUESDAY NIGHT...THROUGH QUEBEC AND INTO THE MARITIMES BRINGING A
FAIRLY WEAK COLD FRONT THROUGH SOUTHERN NEW ENGLAND WEDNESDAY.  AS
STATED ABOVE...THE GFS HAS A BIT MORE MOISTURE WITH THIS SYSTEM AND
BRINGS SOME SHOWERS AHEAD OF THE COLD FRONT.  HOWEVER...AM FAVORING
THE NAM/ECMWF SOLUTIONS WITH LITTLE TO NO MOISTURE AND NO PRECIP.
THE COOLER AIRMASS BEHIND THE FRONT WILL BRING MORE SEASONABLE
TEMPERATURES FOR THURSDAY.

FRIDAY...THIS IS THE OTHER PERIOD WHERE THERE ARE DIFFERENCES IN
MODEL GUIDANCE.  ECMWF HAS LOW PRESSURE DEVELOPING NEAR THE DELMARVA
PENINSULA AND MOVING EASTWARD SOUTH OF MARTHA/S VINEYARD.  AFTER
THIS...IT SEEMS TO GET ABSORBED INTO THE PREVAILING FLOW WITH JUST A
LITTLE BIT OF PRECIP AFFECTING SOUTHERN NEW ENGLAND.  THE GFS BRINGS
A LOW PRESSURE SYSTEM ACROSS QUEBEC AND INTO THE MARITIMES WITH A
COLD FRONT MOVING THROUGH SOUTHERN NEW ENGLAND.  THIS SOLUTION WOULD
BRING MORE WIDESPREAD PRECIPITATION TO THE AREA.  THESE TWO
SOLUTIONS WOULD ALSO RESULT IN SOMEWHAT DIFFERENT TEMPERATURE
PROFILES...THOUGH BOTH MODELS BRING WARMER TEMPERATURES IN AT THE
SURFACE.

SATURDAY AND SUNDAY...TEMPERATURES WARM SIGNIFICANTLY THROUGH THIS
PERIOD...WELL ABOVE NORMAL. WITH 850MB TEMPERATURES AROUND 10C...HIGHS
SHOULD BE IN THE 50S POSSIBLY UP TO NEAR 60 SUNDAY. KEEP IN MIND
THIS IS STILL 6 TO 7 DAYS OUT. RAIN IS POSSIBLE SUNDAY WITH A COLD
FRONT MOVING THROUGH SOUTHERN NEW ENGLAND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM...HIGH CONFIDENCE.

THROUGH 00Z...VFR FOR MOST AREAS THIS AFTERNOON. BATCH OF MVFR
CIGS WILL CROSS CAPE COD...NANTUCKET AND MARTHAS VINEYARD...WHICH
SHOULD CLEAR BY AROUND 00Z. CIGS RUNNING AROUND 2000-2500 FT AT
18Z.

TONIGHT...VFR CONDITIONS. MAY SEE LEFTOVER MVFR CIGS ACROSS CAPE
COD AND THE ISLANDS THROUGH 02Z THEN SHOULD CLEAR.

TUESDAY-TUESDAY NIGHT...VFR CONDITIONS.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WEDNESDAY THROUGH THURSDAY...HIGH CONFIDENCE. VFR CONDITIONS
EXPECTED.

FRIDAY...MODERATE CONFIDENCE.  MAINLY VFR.  MVFR CONDITIONS POSSIBLE
IN SHOWERS.

&&

.MARINE...
HIGH CONFIDENCE THIS AFTERNOON AND TONIGHT...MODERATE CONFIDENCE
TUESDAY.

THIS AFTERNOON...WIDELY SCT SHOWERS WILL MOVE S ACROSS THE
EASTERN OUTER WATERS AND DISSIPATE. N-NE WINDS MAY GUST UP TO 25
KT THROUGH MID AFTERNOON...THEN DIMINISH. SEAS OF 5 FT ON THE
EASTERN OUTER WATERS WILL CONTINUE...SO SMALL CRAFTS REMAIN UP
THERE.

TONIGHT...LIGHT E-SE WINDS WILL VEER TO SW AND INCREASE AS WARM
FRONT MOVES N OF THE WATERS. SOME GUSTS MAY APPROACH 25 KT LATE ON
THE EASTERN WATERS...SO SMALL CRAFTS MAY CONTINUE.

TUESDAY...SW WINDS GUSTING UP TO 25-30 KT POSSIBLE ON THE OUTER
WATERS...BUT SHOULD DIMINISH DURING THE AFTERNOON AS THEY BECOME
W. SEAS MAY APPROACH 5-6 FT.

TUESDAY NIGHT...W WINDS WILL DIMINISH DURING THE EVENING AS SEAS
SUBSIDE.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

MODERATE TO HIGH CONFIDENCE THROUGH FRIDAY.

WINDS AND SEAS WILL BE BELOW SMALL CRAFT CRITERIA TUESDAY NIGHT INTO
WEDNESDAY MORNING.  THEN WINDS AND SEAS WILL INCREASE WITH THE
PASSAGE OF A COLD FRONT.  GALE FORCE WIND GUSTS ARE POSSIBLE IN
ADDITION TO 5 TO 8 FOOT SEAS.  WINDS AND SEAS DIMINISH QUICKLY
THURSDAY AND REMAIN BELOW SMALL CRAFT CRITERIA THROUGH FRIDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ250-
     255.
     SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR ANZ254.

&&

SYNOPSIS...BELK/RLG
NEAR TERM...EVT
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...RLG/EVT
MARINE...RLG/EVT
Hazardous weather outlook, Jan 7, 3:59 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EST MON JAN 7 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-082100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
359 PM EST MON JAN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POSSIBILITY OF SOME FREEZING RAIN WITH LIGHT ICE
ACCUMULATIONS EARLY IN THE DAY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-082100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
359 PM EST MON JAN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW TO MODERATE RISK OF NORTHWEST GALES WEDNESDAY NIGHT INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:24 AM ESTSmall Craft AdvisoryBOX310 days

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.